# SDR 98ZZZX7

- Difficulty date: December 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N57MR
- Make and model: Piper PA-31T
- Aircraft serial: 31T7620022
- System (JASC): 2150 · Cabin Cooling System
- Part: Fan
- Part number: 460102
- Condition: Failed
- Location: A/C Condenser
- Component: 5134900
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A, E

## Discrepancy

DURING CRUISE FLIGHT, PILOTS NOTICED SPARKS EMITTING FROM RT AFT NACELLE AT AIR CONDITIONING CONDENSER AIR SCOOP.  RT GENERATOR WAS SHUT OFF, BUT SPARKS CONTINUED.  DECISION WAS MADE TO SHUT DOWN RT ENGINE AND PROBLEM SUBSIDED.  AIRCRAFT HAD UNEVENTFUL LANDING.  AN INVESTIGATION REVEALED AIR CONDITIONER CONDENSER IMPELLER FAN SEPARATED FROM CONDENSER FAN MOTOR SHAFT AND CHAFED A GENERATOR WIRE FROM TERMINAL 'C' TO RT STARTER SOLENOID CAUSING THE FAN BLADES TO ARC ON GENERATOR WIRE.
